Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 22, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 9, 2009, 3:19 AM CDT for 25 counties in Kansas. It took effect at Apr 9, 2009, 1:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 3:19 AM CDT (08:19 UTC)
- In effect from
- Apr 9, 2009, 1:00 PM CDT
- Expired
- Apr 10, 2009, 12:02 AM CDT
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
All 25 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 24 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3949 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 090819 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 319 AM CDT THU APR 9 2009 ...NORTH WINDS INCREASING LATE THIS MORNING... .A STRONG LOW PRESSURE WILL DEVELOP ACROSS WESTERN KANSAS THIS MORNING AND MOVE INTO NORTH CENTRAL OKLAHOMA BY LATE MORNING. WINDS BEHIND THE LOW WILL INCREASE TO THE 25 TO 45 MPH RANGE AND PERSIST THROUGH THE AFTERNOON. KSZ043-044-061>063-074>078-080-084>090-092030- /O.NEW.KDDC.WI.Y.0022.090409T1800Z-090410T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD- KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 319 AM CDT THU APR 9 2009 /219 AM MDT THU APR 9 2009/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS OF 25 TO 35 MPH WILL BE COMMON THROUGH THE AFTERNOON WITH GUSTS AS HIGH AS 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
4 follow-up statements
000 WWUS73 KDDC 091546 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1046 AM CDT THU APR 9 2009 ...NORTH WINDS INCREASING LATE THIS MORNING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN KANSAS BY THIS AFTERNOON. ON THE BACK SIDE OF THIS SYSTEM THE WINDS WILL INCREASE TO ABOVE WIND ADVISORY CRITERIA. KSZ045-046-064>066-079-081-092345- /O.EXB.KDDC.WI.Y.0022.090409T1800Z-090410T0200Z/ NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-PRATT- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...KINSLEY...LEWIS...PRATT 1046 AM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH GUSTS AS HIGH AS 50 MPH AS TIMES. THE HIGHER WINDS MAY NOT REACH THE PRATT AND STAFFORD AREAS UNTIL MID TO LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ043-044-061>063-074>078-080-084>090-092345- /O.EXT.KDDC.WI.Y.0022.090409T1800Z-090410T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD- KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1046 AM CDT THU APR 9 2009 /946 AM MDT THU APR 9 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WINDS OF 25 TO 35 MPH WILL BE COMMON THROUGH THE AFTERNOON WITH GUSTS AS HIGH AS 45 MPH AT TIMES. THE STRONGER WINDS CAN BE EXPECTED AT LIBERAL AND GARDEN CITY BY EARLY AFTERNOON AND FURTHER EAST IN COLDWATER AND ASHLAND BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDDC 092108 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 408 PM CDT THU APR 9 2009 ...STRONG NORTH WINDS WILL CONTINUE INTO THIS EVENING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ALONG THE BORDER OF KANSAS AND OKLAHOMA THIS EVENING. STRONG NORTH WINDS WILL OCCUR ON THE BACKSIDE OF THE LOW ACROSS SOUTHWEST KANSAS THIS EVENING. THE STRONGER WINDS SHOULD DECREASE AROUND AND WEST OF SCOTT CITY TO GARDEN CITY AND LIBERAL BY 9 PM WHILE THE STRONG WINDS WILL CONTINUE IN AREAS FARTHER EAST UNTIL AROUND MIDNIGHT. KSZ045-046-064>066-078>081-088>090-100515- /O.EXT.KDDC.WI.Y.0022.000000T0000Z-090410T0600Z/ NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 408 PM CDT THU APR 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS AFTERNOON WITH GUSTS UP TO 45 MPH AT TIMES. THE STRONG WINDS SHOULD BE DIMINISHING AROUND MIDNIGHT OR 1 AM INTO THE 10 TO 20 MPH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ043-044-061>063-074>077-084>087-100200- /O.CON.KDDC.WI.Y.0022.000000T0000Z-090410T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 408 PM CDT THU APR 9 2009 /308 PM MDT THU APR 9 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. NORTH TO NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM WITH WINDS DECREASING INTO THE 10 TO 20 MPH RANGE BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GERARD
000 WWUS73 KDDC 100202 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 902 PM CDT THU APR 9 2009 ...STRONG NORTH WINDS CONTINUE... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH EASTWARD ALONG THE BORDER OF KANSAS AND OKLAHOMA THIS EVENING. NORTH WINDS ON THE BACKSIDE OF THE LOW WILL CONTINUE...WHILE WINDS OVER FAR WESTERN KANSAS WILL BEGIN TO SUBSIDE AS THE SYSTEM MOVES EAST. LOCATIONS EAST OF AN ASHLAND TO NESS CITY LINE WILL CONTINUE TO BLOW STRONGLY THROUGH MIDNIGHT. KSZ043-044-061>063-074>077-084>087-100315- /O.EXP.KDDC.WI.Y.0022.000000T0000Z-090410T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 902 PM CDT THU APR 9 2009 /802 PM MDT THU APR 9 2009/ ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING. THE LOW PRESSURE SYSTEM THAT BROUGHT THE STRONG WINDS HAS MOVED EASTWARD. NORTH WINDS WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH MORNING. $$ KSZ045-046-064>066-078>081-088>090-100600- /O.CON.KDDC.WI.Y.0022.000000T0000Z-090410T0600Z/ NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 902 PM CDT THU APR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. NORTH WINDS WILL CONTINUE AT 30 TO 40 MPH THIS EVENING WITH GUSTS UP TO 50 MPH AT TIMES. THE STRONG WINDS SHOULD BE DIMINISHING AROUND MIDNIGHT OR 1 AM INTO THE 10 TO 20 MPH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
000 WWUS73 KDDC 100502 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1202 AM CDT FRI APR 10 2009 ...STRONG NORTH WINDS DECREASING AS STORM EXITS REGION... .A STRONG STORM SYSTEM CONTINUED TO PULL AWAY FROM THE CENTRAL PLAINS TONIGHT...AND THE SURFACE PRESSURE GRADIENT IS EXPECTED TO CONTINUE TO RELAX AS HIGH PRESSURE BEGINS TO MOVE INTO THE WESTERN KANSAS AREA...WITH NORTH WINDS DECREASING IN STRENGTH AS A RESULT. KSZ045-046-064>066-078>081-088>090-100615- /O.CAN.KDDC.WI.Y.0022.000000T0000Z-090410T0600Z/ NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1202 AM CDT FRI APR 10 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. ALTHOUGH STRONG WINDS HAVE DECREASED SOMEWHAT...NORTH WINDS WILL RANGE BETWEEN 20 AND 30 MPH THE REMAINDER OF TONIGHT WITH GUSTS TO 35 MPH AT TIMES. $$ UMSCHEID
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:39 PM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, Apr 8, 3:39 PM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CDT WED APR 8 2009 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES WILL BE CHANCES FOR RAIN AND THUNDERSTORMS LATER TONIGHT AND THURSDAY AND THE POSSIBILITY FOR A MIX OR CHANGEOVER TO SNOW LATE THURSDAY AFTERNOON AND EVENING. THE 12Z UA ANALYSIS SHOWED THE UPPER RIDGE MOVING EAST TOWARD THE CENTRAL CONUS WHILE THE UPPER LEVEL LOW BEHIND IT HAD MOVED ONSHORE OVER NORTHERN CALIFORNIA. STRONG HEIGHT FALLS ON THE ORDER OF 170 METERS WERE NOTED OVER LAS VEGAS THIS MORNING AHEAD OF THE SYSTEM. AT THE SURFACE...A FRONTAL BOUNDARY WAS IN PLACE FROM ALONG THE COLORADO FRONT RANGE THROUGH THE TEXAS PANHANDLE TO ALONG THE RED RIVER VALLEY. SOUTHEASTERLY UPSLOPE FLOW WAS OCCURRING OVER SOUTHWEST KANSAS THIS AFTERNOON. THE AIRMASS AT THE SURFACE IS FAIRLY DRY AND WITH AFTERNOON HEATING...HUMIDITY VALUES HAVE DROPPED TO 15 PERCENT OR LESS ACROSS THE SOUTHWEST HALF OF THE CWA ALONG WITH WINDS GUSTING TO 25 MPH. A RED FLAG WARNING IS ALREADY IN EFFECT FOR THE SOUTHWEST SIX COUNTIES AND THIS MAY NEED TO BE EXPANDED A LITTLE FARTHER NORTHEAST. THE 12Z NAM AND GFS CONTINUE TO BE SIMILAR TO PREVIOUS RUNS IN BRINGING THE UPPER SYSTEM EAST TOWARD THE CENTRAL CONUS TONIGHT AND THURSDAY. THE MODELS STILL SUGGEST THAT A LEAD SHORTWAVE WILL EJECT OUT AHEAD OF THE MAIN UPPER SYSTEM TONIGHT. ISENT FIELDS SHOW UPGLIDE IN PROGRESS TONIGHT WITH THE MID LEVELS MOISTENING UP. COULD SEE SOME ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM BREAKING OUT TONIGHT ESPECIALLY OVER THE NORTHERN HALF OF THE CWA. AS THE UPPER SYSTEM MOVES OUT...SURFACE CYCLOGENESIS TAKES PLACE OVER FAR SOUTHEAST COLORADO TONIGHT AND THEN MOVES OUT THROUGH THE NORTHERN PANHANDLE REGION AND ACROSS NORTHERN OKLAHOMA ON THURSDAY. THE GFS HAS MAINTAINED THIS TRACK FOR THE PAST SEVERAL RUNS WHICH I TEND TO BELIEVE. THE NAM AND 13KM RUC HAVE SHOWN A FARTHER NORTH TRACK...WHICH WOULD RESULT IN MUCH WARMER TEMPERATURES AND POTENTIALLY STRONG WESTERLY WINDS ACROSS THE SOUTHERN COUNTIES DURING THE DAY. THE 18Z NAM HAS TRENDED FARTHER SOUTH SO WILL CONTINUE TO LEAN TOWARD THE GFS. WITH ALL THAT IN MIND THERE IS SOME BUST POTENTIAL FOR TEMPERATURES AROUND P28 SO HAVE GONE WARMER THAN THE MAV GUIDANCE BUT AM STAYING WELL BELOW THE WARMER ETA MOS. IF ENOUGH INSTABILITY SETS UP THERE COULD ALSO BE THUNDERSTORMS IN THE SOUTHEASTERN CWA DURING THE DAY. FAIRLY SIGNIFICANT LOW LEVEL VORTICITY IS PROGGED TO BE IN PLACE OVER SOUTH CENTRAL KANSAS ALONG AND NORTH OF THE FRONTAL BOUNDARY WHICH COULD AID IN BRIEF SPINUPS UNDERNEATH ANY STORMS THAT DEVELOP. HAVE ADDED THUNDER TO THE WEATHER GRIDS IN THE SOUTHEAST AND MENTION THE POTENTIAL FOR LANDSPOUT DEVELOPMENT IN THE HWO. AS THE SURFACE LOW MOVES EAST...WINDS WILL BACK TO A MORE NORTHERLY DIRECTION WITH COLDER AIR ADVECTING INTO THE AREA DURING THE AFTERNOON. THE NAM WAS SUGGESTING 850 WINDS AROUND 40-45 KNOTS DEVELOPING OVER THE SOUTHWEST PART OF THE AREA WHICH COULD RESULT IN ADVISORY CRITERIA WINDS AT THE SURFACE. THE GFS IS NOT QUITE AS AGGRESSIVE SO FOR NOW WILL GO WITH STRONGER WINDS IN THAT AREA BUT HOLD OFF ON ANY WIND HEADLINE. RAIN WILL BE DEVELOPING DURING THE DAY WITH THE BEST CHANCES ALONG AND NORTH OF HIGHWAY 96. AS THE COLDER AIR FILTERS IN THE RAIN COULD MIX WITH OR CHANGE OVER TO SNOW LATE TOMORROW AFTERNOON AND INTO THE EVENING. DO NOT THINK THERE WILL BE MUCH SIGNIFICANT ACCUMULATION BUT A FEW AREAS COULD SEE AN INCH OR MORE. THE PRECIPITATION WILL BE WINDING DOWN THURSDAY NIGHT AS THE UPPER SYSTEM CONTINUES TO ROLL EASTWARD. FRIDAY SHOULD SEE SKIES BECOMING SUNNY ACROSS SOUTHWEST KANSAS WITH TEMPERATURES IN THE 55 TO 60 DEGREE RANGE AS MID LEVEL RIDGING BUILDS BACK IN. DAYS 3-7... SUBTLE DIFFERENCES STILL EXIST TODAY WITH THE TIMING AND MOVEMENT OF THE NEXT UPPER LOW IN THE PLAINS THIS WEEKEND. THE CANADIAN CONTINUES TO BE THE MOST ROBUST AND HAS MUCH HIGHER RAIN AMOUNTS THAN THE OTHER MODELS. THE BEST CHANCE OF RAIN SHOULD BE IN OUR EASTERN COUNTIES WHERE 40-60 POPS WERE MAINTAINED FROM SATURDAY NIGHT INTO SUNDAY NIGHT. MODEL THERMAL FIELDS ARE WARMER THAN PREVIOUS RUNS, SO SNOW IS UNLIKELY. VERY FEW CHANGES WERE MADE TO THE PREVIOUS FCST AFTER MONDAY DUE TO THE HIGH UNCERTAINTY AND FLUCTUATING MODELS. THE MODELS HAVE NOT SETTLED ON A SOLUTION AND LOOK MUCH MORE PROGRESSIVE THAN IN PREVIOUS RUNS WITH THE NEXT DEEP UPPER TROUGH. && .AVIATION... VFR CONDITIONS WILL PERSIST. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 51 32 57 / 20 40 30 0 GCK 39 48 30 57 / 20 40 30 0 EHA 41 53 31 60 / 20 30 30 0 LBL 41 54 31 58 / 20 30 30 0 HYS 41 47 31 55 / 40 60 50 0 P28 47 64 35 57 / 30 30 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ061-074-075-084>086. && FN02/24
Hazardous weather outlook, Apr 8, 2:56 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 256 PM CDT WED APR 8 2009 KSZ066-079>081-088>090-091130- STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 256 PM CDT WED APR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. HAIL UP TO NICKEL SIZE AND A FEW BRIEF...WEAK TORNADOES ARE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-043>046-061>065-074>078-084>087-091130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD- MEADE- 256 PM CDT WED APR 8 2009 /156 PM MDT WED APR 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:20 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 40 min |
| Apr 9, 4:25 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 27 min |
| Apr 9, 4:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pratt, Stafford | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.